MAUDE Adverse Event Report: RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)

RESPIRONICS, INC. DREAMSTATION CPAP PRO; VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Model Number CAX400H12C
Medical Device Problem Codes Contamination (1120); Degraded (1153)
Health Effect - Clinical Codes Dyspnea (1816); Unspecified Respiratory Problem (4464)
Date of Event 09/07/2021
Type of Reportable Event Serious Injury
Event or Problem Description
The manufacturer received information alleging a continuous positive airway pressure (cpap) device's sound abatement foam became degraded and caused a patient to develop large amounts of phlegm.The patient was prescribed antibiotics in response to the reported event.This issue was reported to the fda per 21 cfr 806.The device will be corrected per res 88058.
 
Additional Manufacturer Narrative
Additional information was received on jul 05, 2023, and section h11 should be reported as: the manufacturer was contacted in reference to the voluntary field safety notice / recall notification related to the sound abatement foam in certain cpap, bipap, and mechanical ventilator devices.The manufacturer previously received information alleging patient to develop large amounts of phlegm.The patient was prescribed antibiotics in response to the reported event and patient also alleged difficulty in breathing/short of breath that are related cpap device's sound abatement foam.The device was returned to the manufacturer's product investigation laboratory for investigation.The manufacturer observed secondary finding and the dust/dirt contamination found at the iso port, on the motor casing/impellers, bottom panel, back panel, and blower box, was inconsistent with degraded sound abatement foam contamination.The presence of contamination throughout the airpath, suggests a source external to the device.Mineral spots consistent with water ingress were found within the blower box and on the motor casing.Slight black contamination at the blower seal of the blower box appears consistent with the keratin contamination.The manufacturer used a fitt (foam integrity test tool) and was not able to confirm the presence of degraded sound abatement foam.The device's event logs were downloaded and reviewed by manufacturer.The manufacturer found no error codes.The manufacturer applied power to the device and verified airflow.The manufacturer concludes that there was no evidence of sound abatement foam degradation.The manufacturer confirmed the presence of contamination in the airpath and there is evidence of water ingress into the blower box.The manufacturer was unable to address the patient's symptoms.

Brand Name
DREAMSTATION CPAP PRO
Common Device Name
VENTILATOR, NON-CONTINUOUS (RESPIRATOR)
Manufacturer (Section D)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer (Section G)
RESPIRONICS, INC.
1001 murry ridge lane
murrysville PA 15668
Manufacturer Contact
rosko melissa
6501 living place
pittsburgh, PA 15206
7243512041
MDR Report Key13076666
Report Number2518422-2021-08611
Device Sequence Number20289622
Product Code BZD
UDI-Device Identifier00606959034501
UDI-Public00606959034501
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K131982
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberCAX400H12C
Device Catalogue NumberCAX400H12C
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/07/2021
Supplement Date Received by Manufacturer07/05/2023
Initial Report FDA Received Date12/23/2021
Supplement Report FDA Received Date08/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/07/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
RES 88058
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown